MAUDE Adverse Event Report: SYNTHES RARON 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 7H HD/5H SHAFT/LEFT; PLATE,FIXATION,BONE

SYNTHES RARON 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 7H HD/5H SHAFT/LEFT; PLATE,FIXATION,BONE
Model Number 02.111.751
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review was completed.Manufacturing site: (b)(4), manufacturing date: 16.May.2014.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with a 2.4 mm variable angle locking compression plate (va-lcp) two-column volar distal radius plate 7 hole head 5 hole shaft-left and an unknown quantity of unknown screws in the left wrist on (b)(6) 2016 as the result of a motorcycle accident.Patient was also implanted with one (1) unknown bar and an unknown quantity of unknown screws in the outer part of the forearm.Patient presented with pain and discomfort on unknown date.X-rays revealed the plate was broken in half, three (3) screw heads had broken off the shafts, and patient had a non-union.The bar implanted in the forearm was intact.Patient was returned to surgery on (b)(6) 2017 where all hardware was removed.The three (3) screw heads were removed but the screw shafts remained embedded in patient bone; one (1) in the radial styloid and two (2) in the radius shaft.No additional hardware was implanted at that time.During a routine follow up visit on (b)(6) 2017, surgeon removed patient¿s stitches and scheduled another revision for (b)(6) 2017.During the (b)(6) 2017 revision, a bone graft was taken from the patient¿s hip and placed in the radius.The broken screw shaft from the radial styloid was removed and the two (2) screw shafts in the radius shaft remain embedded in patient¿s bone.Surgeon then placed a lag screw and plated it with a 7 hole head 7 hole shaft va diameta plate-left.There were no complications during this revision and no surgical delay was reported.This report is for one (1) 2.4 mm va lcp 2 column volar distal radius plate 7 hole head 5 hole shaft-left.This is report 1 of 2 for (b)(4).

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 7H HD/5H SHAFT/LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES RARON
kanalstrasse west 30
raron CH394 2
SZ  CH3942
MDR Report Key6895146
Report Number3006126083-2017-10043
Device Sequence Number18859058
Product Code HRS
UDI-Device Identifier10886982032393
UDI-Public(01)10886982032393(10)8969848
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.111.751
Device Catalogue Number02.111.751
Device Lot Number8969848
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2017
Initial Report FDA Received Date09/26/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight98